# SDR T72A20190411001

- Difficulty date: April 11, 2019
- Submitted: May 16, 2019
- Operation: Air carrier
- Aircraft: N4466T
- Make and model: Piper PA-32-300
- Aircraft serial: 327240067
- Aircraft time: 19,994 hours
- Engine: Lyc IO540K1A5
- Engine time: 17 hours
- Propeller: Hartzl HCC3YR
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Broken
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED, ENGINE MADE A LOUD NOISE THEN LOST POWER AND STOPPED TURNING. AIRCRAFT WAS FORCED TO MAKE A LANDING IN SEMI-FROZEN TUNDRA AND FOLDED THE NOSE GEAR, FOLDED RIGHT HAND MAIN LANDING GEAR, AND BROKE LEFT HAND MAIN LANDING GEAR AXLE. ENGINE TEAR DOWN INSPECTION SHOWED THAT THE CRANKSHAFT HAD BROKE AT NUMBER THREE MAIN BEARING JOURNAL.
